Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 51, NWS Bismarck, ND

June 17, 20164 counties in North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 17, 2016, 1:30 AM MDT for 4 counties in North Dakota. It was in force for 60 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2016, 1:30 AM MDT (07:30 UTC)
Expired
Jun 17, 2016, 2:30 AM MDT
In force
60 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Grant County, ND, Hettinger County, ND, Morton County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 113 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 1:50 AM MDTTSTM WND GST 64Richardton, ND.
Jun 17, 2:00 AM MDTTSTM WND DMG6 N Burt, ND6 MILES NORTH TO 9 MILES NORTH OF BURT. EXTENSIVE DAMAGE TO OUTBUILDINGS AND WINDOWS FROM ESTIMATED 80 MPH WINDS AND ESTIMATED 2.25 INCH DIAMETER HAIL. GRAIN BINS WERE TORN OFF AND THROWN INTO A NEARBY FIELD. CROPS SMASHED INTO THE GROUND. TIME OF 2 AM MDT (3
Jun 17, 2:00 AM MDTHAIL 1.5Mott, NDALSO REPORTS VERY STRONG WINDS AND DAMAGE TO HOMES
Jun 17, 2:05 AM MDTTSTM WND DMG2 S Hebron, NDDAMAGE FORWARDED ON BY EMERGENCY MANAGER. HIGH WINDS KNOCKED DOWN GRAIN BINS... 18-INCH DIAMETER TREES... AND POWER LINES. COMBINED WITH PING PONG BALL SIZED HAIL THERE WAS WIDESPREAD DAMAGE TO RESIDENT WINDOWS... SIDING AND ROOFS.
Jun 17, 2:05 AM MDTHAIL 1.5Hebron, NDFORWARDED ON BY EMERGENCY MANAGER. HAIL WITH HIGH WINDS CAUSED DAMAGE TO WINDOWS... SIDING AND ROOFS.
Jun 17, 2:20 AM MDTTSTM WND GST 65Glen Ullin, NDTHUNDERSTORM WIND GUSTS ESTIMATED AROUND 65 MPH. WINDS WERE ACCOMPANIED BY DIME TO PENNY SIZE HAIL.
Jun 17, 2:20 AM MDTHAIL 0.75Glen Ullin, NDDIME TO PENNY SIZE HAIL ACCOMPANIED BY WIND GUSTS ESTIMATED AROUND 65 MPH.
Jun 17, 2:20 AM MDTHAIL 0.75Glen Ullin, NDDIME TO PENNY SIZE HAIL ACCOMPANIED BY WIND GUSTS ESTIMATED AROUND 65 MPH. CORRECTED SOURCE TO TRAINED SPOTTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 12:26 AM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 7.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2016-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2745 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2016-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2745 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1725 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

285 
WUUS53 KBIS 170730
SVRBIS
NDC037-041-059-089-170830-
/O.NEW.KBIS.SV.W.0051.160617T0730Z-160617T0830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
230 AM CDT FRI JUN 17 2016

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HETTINGER COUNTY IN SOUTHWESTERN NORTH DAKOTA...
  NORTHWESTERN GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  STARK COUNTY IN SOUTHWESTERN NORTH DAKOTA...
  NORTHWESTERN MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 330 AM CDT/230 AM MDT/

* AT 230 AM CDT/130 AM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
  A LINE EXTENDING FROM 7 MILES NORTHEAST OF DICKINSON TO 11 MILES
  NORTH OF MOTT TO 8 MILES SOUTH OF REGENT...MOVING EAST AT 50 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS...AND OUTBUILDINGS. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MOTT AND TAYLOR AROUND 145 AM MDT. 
  RICHARDTON AROUND 150 AM MDT. 
  HEART BUTTE DAM AROUND 200 AM MDT. 
  HEBRON AND NEW LEIPZIG AROUND 205 AM MDT. 
  ELGIN AROUND 315 AM CDT. 
  ALMONT AROUND 320 AM CDT. 
  CARSON AROUND 330 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BURT... HEIL...HAVELOCK...DICKINSON REGIONAL
AIRPORT...LEITH...LARK...BENTLEY AND LEFOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4628 10278 4658 10275 4697 10288 4698 10164
      4669 10122 4623 10146
TIME...MOT...LOC 0730Z 260DEG 45KT 4695 10268 4654 10234 4630 10260 

HAIL...1.00IN
WIND...70MPH
 
$$

AYD
3 follow-up statements
436 
WWUS53 KBIS 170745
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
245 AM CDT FRI JUN 17 2016

NDC037-041-059-089-170830-
/O.CON.KBIS.SV.W.0051.000000T0000Z-160617T0830Z/
HETTINGER ND-GRANT ND-STARK ND-MORTON ND-
245 AM CDT FRI JUN 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM
CDT/230 AM MDT/ FOR HETTINGER...NORTHWESTERN GRANT...EASTERN STARK
AND NORTHWESTERN MORTON COUNTIES...

AT 245 AM CDT/145 AM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 4 MILES NORTH OF TAYLOR TO 18 MILES WEST OF HEART
BUTTE DAM TO 5 MILES SOUTHWEST OF MOTT...MOVING EAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

THESE SEVERE STORMS WILL BE NEAR...
  HEBRON AND HEART BUTTE DAM AROUND 205 AM MDT. 
  NEW LEIPZIG AROUND 210 AM MDT. 
  ELGIN AROUND 215 AM MDT. 
  ALMONT AROUND 325 AM CDT. 
  CARSON AROUND 330 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BURT... LEITH...LARK...BENTLEY...LEFOR AND HEIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4629 10278 4659 10267 4696 10285 4698 10164
      4669 10122 4623 10146 4629 10267
TIME...MOT...LOC 0745Z 264DEG 42KT 4696 10241 4663 10219 4631 10237 

HAIL...1.50IN
WIND...70MPH
 
$$

AYD
207 
WWUS53 KBIS 170801
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
301 AM CDT FRI JUN 17 2016

NDC037-041-059-089-170830-
/O.CON.KBIS.SV.W.0051.000000T0000Z-160617T0830Z/
HETTINGER ND-GRANT ND-STARK ND-MORTON ND-
301 AM CDT FRI JUN 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM
CDT/230 AM MDT/ FOR EASTERN HETTINGER...NORTHWESTERN GRANT...EASTERN
STARK AND NORTHWESTERN MORTON COUNTIES...

AT 301 AM CDT/201 AM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 7 MILES NORTHEAST OF RICHARDTON TO 8 MILES WEST
OF HEART BUTTE DAM TO 9 MILES SOUTHEAST OF MOTT...MOVING EAST AT 45
MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

THESE SEVERE STORMS WILL BE NEAR...
  HEART BUTTE DAM AROUND 210 AM MDT. 
  NEW LEIPZIG AROUND 215 AM MDT. 
  ELGIN AROUND 225 AM MDT. 
  ALMONT AROUND 330 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BURT... LEITH...LARK...BENTLEY AND HEIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

&&

LAT...LON 4629 10244 4661 10238 4697 10251 4698 10164
      4669 10122 4623 10146 4629 10267
TIME...MOT...LOC 0801Z 265DEG 37KT 4695 10220 4662 10198 4630 10216 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
 
$$

AYD
437 
WWUS53 KBIS 170818
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
318 AM CDT FRI JUN 17 2016

NDC037-041-059-089-170830-
/O.CON.KBIS.SV.W.0051.000000T0000Z-160617T0830Z/
HETTINGER ND-GRANT ND-STARK ND-MORTON ND-
318 AM CDT FRI JUN 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM
CDT/230 AM MDT/ FOR EASTERN HETTINGER...NORTHWESTERN GRANT...EASTERN
STARK AND NORTHWESTERN MORTON COUNTIES...

AT 318 AM CDT/218 AM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 7 MILES NORTHEAST OF HEBRON TO 6 MILES NORTHEAST
OF HEART BUTTE DAM TO 5 MILES SOUTHEAST OF NEW LEIPZIG...MOVING EAST
AT 40 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

THESE SEVERE STORMS WILL BE NEAR...
  ALMONT AROUND 330 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BURT... LEITH...LARK...BENTLEY AND HEIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

&&

LAT...LON 4629 10244 4661 10238 4697 10251 4698 10164
      4669 10122 4623 10146 4629 10267
TIME...MOT...LOC 0818Z 263DEG 37KT 4697 10191 4664 10170 4632 10188 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
 
$$

AYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 1:02 AM MDT, 28 minutes earlier.

Area forecast discussion, Jun 17, 1:02 AM MDT, 28 minutes before
AREA FORECAST DISCUSSION
National Weather Service Bismarck ND
202 AM CDT FRI JUN 17 2016

.SHORT TERM...(Today and tonight)
Issued at 202 AM CDT Fri Jun 17 2016

The severe weather threat will continue through the early morning
hours, but the better part of today will be thunderstorm-free.

As of 07 UTC, a couple of discrete storms have intensified over
Morton and Grant Counties, and have displayed transient supercell
characteristics in response to increasingly favorable deep-layer
wind fields. Meanwhile, another intense thunderstorm is affecting
southwest ND. That cell is expected to propagate northeast into
and across a reservoir of stronger MUCAPE exceeding 2000 J/kg. We
expect a severe weather threat to persist through 12 UTC as these
cells cross that instability axis while deep-layer wind shear only
increases further into the 50+ kt range. Steep mid-level lapse
rates favor large hail, and any bowing segments such as those that
have been suggested by the HRRR (and as observed in recent radar
data with the storms in southwest ND) may produce damaging winds.

The early-day convection and eastward progression of a weak short-
wave trough aloft will push the surface boundary across central ND
at 07 UTC southeast into SD and MN later today. Mid-level heights
will slowly rise this afternoon, as well, suggesting that the odds
of thunderstorm development in western and central ND will be low.
Convection-allowing model guidance supports that notion, as well.
However, we are still carrying a chance of storms in the southern
James River valley this afternoon and evening in respect to MLCAPE
on the order of 2000 J/kg seen there on forecast soundings.

The chance of thunderstorms will increase tonight, mainly after 06
UTC as modest Theta-E advection occurs aloft with the frontal zone
also shifting northward. However, the 00 UTC GFS and NAM suggest
that mid-level capping late tonight may be stronger than modeled
earlier, and the low-level jet upstream in SD is modest at 25 kt.
Both suggest that the probability of late-night severe weather may
be lower than thought at this time yesterday, and it is too low
for us to make any explicit mention in the forecast at this time.

.LONG TERM...(Saturday through Thursday)
Issued at 202 AM CDT Fri Jun 17 2016

The potential for severe thunderstorms Saturday and Saturday night
is the focus of the long term forecast.

The 00 UTC guidance calls for boundary layer dewpoints in the mid
and upper 60s F across most of western and central ND Saturday on
south-southeast flow as a surface low develops in MT. Steep mid-
level lapse rates will yield widespread MLCAPE of 2500 to 3500
J/kg across western and central ND, while deep-layer wind fields
will strengthen, producing an impressive CAPE-shear setting with
0-6-km bulk wind shear of 55 to 65 kt. Moreover, model-forecast
soundings display substantial veering with height, favorable for
supercellular storm modes capable of all severe hazards. Capping
is not modeled to be particularly strong by mid to late day per
the 00 UTC GFS and NAM, but forcing for ascent is questionable
without a well-defined surface boundary in place and mid-level
height rises. True to that point, most 00 UTC guidance fails to
generate any storms during the diurnal heating cycle. We still
carried a chance of storms, though, both due to the possibility
of early-day elevated convection and to cover the potential for
isolated surface-based storm development late in the day. Either
way, it appears that an MCS may cross northern ND Saturday night
after emanating from storms in MT Saturday afternoon and evening.
Such an MCS would have the potential to produce higher-order wind
damage if it occurs.

Note that the parameter space Saturday afternoon and Saturday
night remains one of the most impressive we've seen this season.
CIPS analog guidance also points to the relatively high threat
of all severe hazards, if storms actually develop.

Thereafter, the 00 UTC guidance agrees that the flow aloft shifts
to the northwest as the intense subtropical ridge sprawling from
the southwest US into the central Plains is flattened a bit. That
should reduce the storm chances in our region for a few days from
Monday through Thursday, before flow aloft turns southwest again
by late next week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 202 AM CDT Fri Jun 17 2016

A complex of thunderstorms may move across southwest and central
ND overnight with local IFR/MVFR conditions, heavy rainfall, and
possibly large hail and damaging winds. KDIK will be impacted
between 07 and 09 UTC, KBIS between 09 and 11 UTC, and KJMS may be
impacted between 11 and 13 UTC. In addition, MVFR ceilings in
stratus will likely impact KJMS late tonight and early Friday.
Otherwise, VFR conditions will generally prevail during the day
Friday with a much lower thunderstorm risk.

&&

.BIS Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...CJS
LONG TERM...CJS
AVIATION...CJS
Hazardous weather outlook, Jun 16, 11:25 PM MDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1225 AM CDT FRI JUN 17 2016

NDZ003>005-010>013-017>023-025-031>037-040>048-050-051-180530-
RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-MCKENZIE-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
1225 AM CDT FRI JUN 17 2016 /1125 PM MDT THU JUN 16 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS AND VERY
HEAVY RAINFALL ARE POSSIBLE TONIGHT ACROSS SOUTHWEST AND CENTRAL
NORTH DAKOTA. A COMPLEX OF STORMS MAY DEVELOP IN SOUTHWEST NORTH
DAKOTA AND MOVE NORTHEAST...CROSSING THE CENTRAL PART OF THE
STATE AFTER 3 AM CDT. OTHER ISOLATED STORMS WILL ALSO OCCUR AHEAD
OF THAT MAIN STORM COMPLEX.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN AND CENTRAL NORTH
DAKOTA LATE FRIDAY NIGHT...SATURDAY...AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT.

NDZ001-002-009-180530-
DIVIDE-BURKE-WILLIAMS-
1225 AM CDT FRI JUN 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN NORTHWEST NORTH
DAKOTA TONIGHT...BUT NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN AND CENTRAL NORTH
DAKOTA LATE FRIDAY NIGHT...SATURDAY...AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CJS

In the hours before

Special weather statement, Jun 16, 9:02 PM MDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1002 PM CDT THU JUN 16 2016

NDZ034-035-170330-
MORTON ND-BURLEIGH ND-
1002 PM CDT THU JUN 16 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BURLEIGH AND
NORTHEASTERN MORTON COUNTIES UNTIL 1030 PM CDT...

AT 1002 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER MANDAN...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BISMARCK...MANDAN...LINCOLN...MENOKEN...
MCDOWELL DAM RECREATION AREA...LAKE HARMON...
DOUBLE DITCH INDIAN VILLAGE...
FORT ABRAHAM LINCOLN STATE PARK AND UNIVERSITY OF MARY.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER
INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4677 10110 4699 10094 4701 10088 4706 10088
      4681 10044 4667 10091
TIME...MOT...LOC 0302Z 229DEG 19KT 4678 10090

HARGROVE
Special weather statement, Jun 16, 10:29 PM MDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1129 PM CDT THU JUN 16 2016

NDZ034-042-045-170500-
MORTON-SIOUX-GRANT-
1129 PM CDT THU JUN 16 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN GRANT...NORTH
CENTRAL SIOUX AND SOUTHEASTERN MORTON COUNTIES UNTIL MIDNIGHT
CDT/1100 PM MDT/...

AT 1128 PM CDT/1028 PM MDT/...RADAR INDICATED STRONG THUNDERSTORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTH OF SHIELDS TO
NEAR SOLEN. THE STORMS ARE NEARLY STATIONARY.

WINDS GUSTS TO 40 MPH...PENNY SIZE HAIL AND VERY HEAVY RAINFALL ARE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SOLEN AND BREIEN.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4656 10101 4645 10069 4624 10102 4629 10123
TIME...MOT...LOC 0428Z 282DEG 2KT 4631 10115 4642 10087

AYD
Local storm report, Jun 17, 1:21 AM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
221 AM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 AM     TSTM WND GST     6 S DICKINSON           46.80N 102.81W
06/17/2016  M62 MPH          STARK              ND   ASOS

&&

AYD

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 6:45 PM MDTSpecial Weather StatementBISBurleigh45 min
Jun 16, 7:13 PM MDTSpecial Weather StatementBISMorton32 min
Jun 16, 7:47 PM MDTSevere Thunderstorm WarningBISMorton58 min
Jun 16, 8:08 PM MDTSevere Thunderstorm WarningBISMorton52 min
Jun 16, 8:42 PM MDTSevere Thunderstorm WarningBISGrant, Morton63 min
Jun 16, 9:02 PM MDTSpecial Weather StatementBISBurleigh28 min
Jun 16, 9:33 PM MDTSevere Thunderstorm WarningBISGrant, Morton57 min
Jun 16, 9:37 PM MDTAreal Flood AdvisoryBISGrant, Morton5 hr
Jun 16, 10:29 PM MDTSpecial Weather StatementBISSioux31 min
Jun 16, 11:55 PM MDTSevere Thunderstorm WarningBISBillings, Golden Valley, Slope65 min
Jun 17, 12:01 AM MDTSevere Thunderstorm WarningBISGrant, Morton59 min
Jun 17, 12:43 AM MDTSevere Thunderstorm WarningBISBillings, Dunn, Hettinger, Slope, Stark62 min
Jun 17, 12:58 AM MDTSevere Thunderstorm WarningBISGrant, Morton49 min
Jun 17, 1:57 AM MDTTornado WarningBISGrant, Hettinger33 min
Jun 17, 2:28 AM MDTSevere Thunderstorm WarningBISGrant, Morton, Oliver47 min
Jun 17, 2:58 AM MDTSevere Thunderstorm WarningBISBurleigh, Emmons, Morton, Oliver62 min
Jun 17, 3:47 AM MDTSpecial Weather StatementBISWells28 min
Jun 17, 3:57 AM MDTSevere Thunderstorm WarningBISBurleigh, Kidder, Sheridan, Wells63 min
Jun 17, 5:01 AM MDTSpecial Weather StatementBISFoster, Stutsman, Wells59 min
Jun 17, 5:19 AM MDTSevere Thunderstorm WarningBISFoster, Stutsman56 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.